Lake Huron, 2016Marine Thunderstorm Winds and Waterspout in Lake Huron, July 8, 2016
July 8, 2016 · NWS DTX · 5 events in 3 counties and zones
A tornado northeast of Pinconning moved into Inner Saginaw Bay.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tornado northeast of Pinconning moved into Inner Saginaw Bay.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 8, 12:11 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 8, 12:11 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
111 PM EDT FRI JUL 8 2016
.AVIATION...
Atmosphere has struggled to erode the low moisture and stratus
through the morning but skies finally look to be scattering out with
better afternoon mixing. Attention turns to convective potential for
the afternoon and evening hours. An approaching cold front will be
the focus for an expanding area of showers and thunderstorms this
afternoon. Initiation time will be around 18-19Z for MBS and FNT,
and closer to 21Z for the Detroit area terminals. With the coverage
hires models are forecasting, decided to go tempo for all sites at
this time. Activity will end around 00Z with drier air leading to a
VFR bkn deck above 5kft. Question will be what kind of stratus
field do we get in the early morning again with the enhance low
level moisture field left by the storms? Went with SCT for now til
we see where the bulk of the rain is laid out. Winds will pick up
this afternoon out of the west-southwest, and will veer
northwesterly behind the front by Saturday morning.
For DTW...Cloud decks will continue to rise over the next hour or
two before stabilizing in low VFR. Timing of the thunderstorms still
looks best from about 21-00Z this evening, but cannot rule out a
stray storm in advance of the line. Will handle any isolated lead
cell with an amendment. Low confidence in MVFR/IFR stratus early
Saturday morning.
//DTW Threshold Probabilities...
* Medium in cigs aob 5kft through this evening...low for early
Saturday morning.
* Medium for thunderstorms in DTW airspace this afternoon.
&&
.PREV DISCUSSION...
Issued at 1135 AM EDT Fri Jul 8 2016
UPDATE...
A volatile severe weather scenario is setting up over lower
Michigan for the afternoon into early evening. Convection is
already off to a strong start in northern lower Michigan where
favorable atmospheric conditions are just beginning to overlap.
The storm environment will become even more favorable over central
and southern lower Michigan during early afternoon driven
primarily by the strong upper low for early July and the
associated cold front that will move through the region. Late
morning mesoanalysis indicates a ridge of MLCAPE exceeding 2000
J/KG extending northward from Illinois ahead of the cold front.
The upper low will then provide a mostly unidirectional wind
profile with near 50 knots of 0-6 km bulk shear, mid level lapse
rates steepening toward 7 C/KM, and strong negative buoyancy below
cloud base suggested by dry air in WV imagery. Model forecast
soundings indicate freezing level also lowering into the 11-12 kft
range which will be more favorable for large hail with
increasingly large cape density in the mid levels. Expect
buoyancy/shear interaction to produce discrete supercell mode
initially where strongly rotating updrafts/deep mesocyclones will
support both large hail possibly greater than golf ball size and
tornado potential. Transition to linear mode later in the day will
also support damaging wind exceeding 60 mph. At this point, storm
coverage is expected to be more numerous in the Tri Cities to
northern Thumb region down to about the I-69 corridor but with
coverage still generously scattered farther south through metro
Detroit. Important to note that all storms will have similar
severe potential over all of SE Michigan regardless of coverage.
PREV DISCUSSION...
Issued at 402 AM EDT Fri Jul 8 2016
DISCUSSION...
Deep layer subsidence will largely define conditions through the
morning period, the increase in stability anchored by the residual
mid level warm bubble left in the wake of the early morning MCV
passage. This environment will favor a high degree of insolation
early in the day, supported by recent satellite trends which suggest
cirrus blowoff from ongoing convection upstream will largely pass to
the south. This will center SE Michigan within a progressively
destabilizing profile heading into the afternoon period, immediately
downstream of an inbound cold front and strong PV anomaly timed to
arrive at peak heating. Entrenched moist low level environment
/dewpoints upper 60s-near 70/ combined with late day temperatures of
upper 80s to around 90 will yield at least a moderately unstable
thermodynamic profile. Modified sounding data with this profile
lends MLCAPE in the vicinity of 2000 J/KG. The southern extension
of the dynamic shortwave, carrying 70 knots at 500 mb, will zip
across central lower MI by mid-late afternoon. Solid wing of
CVA/convergence tied this feature and the attendant front likely the
anchor point for convective initiation either overhead or
immediately upstream during this time. Most recent CAMS guidance
centers the greatest coverage across the Tri-Cities and Thumb
region, this corridor more favorably positioned within a zone of
greater forcing and better mid level lapse rates. Underlying
environment certainly presents a severe convective risk. Bulk shear
more than adequate to quickly organize any robust updrafts, with the
overall wind magnitude and favorable hodograph suggesting the mode
possibly as supercellular. Sizable amount of DCAPE />1500/ will
translate into a strong wind gust threat.
Residual mid level cyclonic flow trailing the exiting trough to
start the weekend. Renewed convergence/ascent tied to additional
weak shortwave energy working into diurnal heating will bring a
chance for showers Saturday /mainly east/. Otherwise, noticeably
cooler and less humid post-frontal conditions. 850 mb temperatures
now centered in the lower teens, translating into highs in the 70s.
Period of benign and generally seasonable conditions for Sunday-
Monday under building high pressure.
MARINE...
Thunderstorms are possible over area waters this afternoon. Storms
will carry a primary threat of wind gusts up to 60 mph. Relatively
cool air rushing in behind the associated cold front will allow
northwest gusts and significant wave heights to reach small craft
advisory critera on Saturday, particularly along the exposed
nearshore waters of the thumb. The remainder of the forecast period
will be quiet with light to moderate winds.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....DRK
UPDATE.......BT
DISCUSSION...MR
MARINE.......JVC
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 8, 9:32 AM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1032 AM EDT FRI JUL 8 2016
MIZ047>049-053>055-060>063-068>070-075-076-082-083-090815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1032 AM EDT FRI JUL 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THE TRI CITIES AND NORTHERN
THUMB DOWN TO ABOUT THE I-69 CORRIDOR WITH COVERAGE MORE SCATTERED
TO THE SOUTH THROUGH METRO DETROIT. STORMS WILL HAVE POTENTIAL TO
BECOME SEVERE OVER ALL OF SOUTHEAST MICHIGAN...CAPABLE OF WIND GUSTS
TO 60 MPH OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE
ENVIRONMENT IS ALSO FAVORABLE FOR TORNADOES IN THE STRONGEST STORMS.
TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM.
STORM MOTION WILL BE WEST TO EAST AT 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090815-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1032 AM EDT FRI JUL 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY OVER SAGINAW BAY AND LAKE
HURON WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH WESTERN LAKE
ERIE. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL AREAS...
CAPABLE OF WIND GUSTS TO 50 KNOTS OR GREATER AND LARGE HAIL NEAR
GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR WATERSPOUTS
NEAR SHORELINE REGIONS. TIMING FOR THE GREATEST SEVERE WEATHER
THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT
35 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
BT
In the hours before
Local storm report, Jul 8, 8:45 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
945 AM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN OIL CITY 43.61N 84.59W
07/08/2016 M1.01 INCH MIDLAND MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN SAGINAW 43.42N 83.95W
07/08/2016 M1.51 INCH SAGINAW MI CO-OP OBSERVER
3 HOUR TOTAL
0230 AM HEAVY RAIN LAPEER 43.05N 83.32W
07/08/2016 M1.64 INCH LAPEER MI CO-OP OBSERVER
4.5 HOUR TOTAL
0230 AM HEAVY RAIN CLIFFORD 43.31N 83.18W
07/08/2016 M1.00 INCH LAPEER MI EMERGENCY MNGR
4.5 HOUR TOTAL
0400 AM HEAVY RAIN OXFORD 42.82N 83.25W
07/08/2016 M2.32 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 1 E CLARKSTON 42.74N 83.40W
07/08/2016 M2.79 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 NE ROSEVILLE 42.53N 82.91W
07/08/2016 M2.26 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN GOODRICH 42.92N 83.51W
07/08/2016 M1.44 INCH GENESEE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN GROSSE POINTE FARMS 42.40N 82.89W
07/08/2016 M2.41 INCH WAYNE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NW MACOMB TOWNSHIP 42.70N 82.96W
07/08/2016 M1.10 INCH MACOMB MI TRAINED SPOTTER
4 HOUR TOTAL
0700 AM HEAVY RAIN 1 N WHITMORE LAKE 42.44N 83.75W
07/08/2016 M2.30 INCH LIVINGSTON MI CO-OP OBSERVER
24 HOUR TOTAL
&&
DTLocal storm report, Jul 8, 9:29 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1029 AM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 3 NW SAGINAW 43.45N 83.99W
07/08/2016 M1.22 INCH SAGINAW MI COCORAHS
3 HOUR TOTAL
0400 AM HEAVY RAIN RICHMOND 42.81N 82.75W
07/08/2016 M1.57 INCH MACOMB MI CO-OP OBSERVER
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 ESE DAVISBURG 42.75N 83.52W
07/08/2016 M3.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 S ORTONVILLE 42.82N 83.44W
07/08/2016 M3.34 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NNE SOUTHFIELD 42.52N 83.24W
07/08/2016 M1.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
&&
DTLocal storm report, Jul 8, 9:33 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 AM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 3 WNW SHIELDS 43.44N 84.12W
07/07/2016 SAGINAW MI 911 CALL CENTER
TREE DOWN BLOCKING ROAD IN THOMAS TWP
1014 PM TSTM WND GST 2 WNW SHIELDS 43.43N 84.11W
07/07/2016 E40.00 MPH SAGINAW MI TRAINED SPOTTER
HEAVY DOWNPOUR AND STRONG WIND GUSTS. WIND WAS ESTIMATED
TO BE BETWEEN 40 AND 50 MPH. METAL FLAG POLE BENT AND
FLAG RIPPED FROM POLE.
1022 PM TSTM WND DMG SAGINAW 43.42N 83.95W
07/07/2016 SAGINAW MI CO-OP OBSERVER
LARGE TREE BLOCKING RIVER ROAD NORTH OF STATE STREET.
THUNDERSTORM WIND GUST ESTIMATED AT 60 MPH.
1030 PM HEAVY RAIN HENDERSON 43.09N 84.20W
07/07/2016 E1.25 INCH SHIAWASSEE MI TRAINED SPOTTER
HEAVY RAINFALL ESTIMATED AROUND 1.25 INCHES IN 30
MINUTES. STEADY STRONG WIND 30-35 MPH. HENDERSON RD AND
M52.
1035 PM TSTM WND GST 2 NW SAGINAW 43.44N 83.98W
07/07/2016 E45.00 MPH SAGINAW MI TRAINED SPOTTER
THUNDERSTORM WIND GUST ESTIMATED 40 TO 50 MPH. REPORT
DELAYED TO EXTENSIVE POWER OUTAGE.
1105 PM HEAVY RAIN OTISVILLE 43.17N 83.52W
07/07/2016 M1.40 INCH GENESEE MI TRAINED SPOTTER
HEAVY RAIN FELL IN ROUGHLY A ONE HOUR TIME PERIOD.
1130 PM HEAVY RAIN OWOSSO 43.00N 84.18W
07/07/2016 M1.08 INCH SHIAWASSEE MI CO-OP OBSERVER
1.5 HOUR TOTAL
1200 AM HEAVY RAIN OIL CITY 43.61N 84.59W
07/08/2016 M1.01 INCH MIDLAND MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN HEMLOCK 43.42N 84.23W
07/08/2016 M1.22 INCH SAGINAW MI TRAINED SPOTTER
3 HOUR TOTAL
1200 AM HEAVY RAIN SAGINAW 43.42N 83.95W
07/08/2016 M1.51 INCH SAGINAW MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN 1 SE FRANKENMUTH 43.32N 83.73W
07/08/2016 M1.10 INCH SAGINAW MI CO-OP OBSERVER
3 HOUR TOTAL
1200 AM HEAVY RAIN 3 NW SAGINAW 43.45N 83.99W
07/08/2016 M1.22 INCH SAGINAW MI COCORAHS
3 HOUR TOTAL
0130 AM HEAVY RAIN 9 S GOODRICH 42.79N 83.51W
07/08/2016 M3.10 INCH OAKLAND MI PUBLIC
0230 AM HEAVY RAIN CLIFFORD 43.31N 83.18W
07/08/2016 M1.00 INCH LAPEER MI EMERGENCY MNGR
4.5 HOUR TOTAL
0230 AM HEAVY RAIN VASSAR 43.37N 83.58W
07/08/2016 M1.03 INCH TUSCOLA MI CO-OP OBSERVER
4 HOUR TOTAL
0230 AM HEAVY RAIN LAPEER 43.05N 83.32W
07/08/2016 M1.64 INCH LAPEER MI CO-OP OBSERVER
4.5 HOUR TOTAL
0300 AM HEAVY RAIN MORENCI 41.72N 84.22W
07/08/2016 M2.11 INCH LENAWEE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN SHELBY TOWNSHIP 42.67N 83.03W
07/08/2016 M1.75 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 SSE HARRISON TOWNSHIP 42.57N 82.81W
07/08/2016 M2.04 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN 3 NNE WARREN 42.53N 83.01W
07/08/2016 M2.35 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 NW SOUTH LYON 42.47N 83.67W
07/08/2016 M2.90 INCH LIVINGSTON MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 1 NNE DAVISBURG 42.77N 83.53W
07/08/2016 M2.98 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NNE SOUTHFIELD 42.52N 83.24W
07/08/2016 M1.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN CLINTON TOWNSHIP 42.59N 82.92W
07/08/2016 M1.00 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN NEW BALTIMORE 42.68N 82.74W
07/08/2016 M1.11 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN ALGONAC 42.62N 82.53W
07/08/2016 M1.10 INCH ST. CLAIR MI COCORAHS
3 HOUR TOTAL
0400 AM HEAVY RAIN 5 W PLYMOUTH 42.37N 83.57W
07/08/2016 M1.36 INCH WASHTENAW MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 SE NEWPORT 41.97N 83.27W
07/08/2016 M1.34 INCH MONROE MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 S TROY 42.55N 83.14W
07/08/2016 M1.32 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN FARMINGTON HILLS 42.49N 83.38W
07/08/2016 M1.51 INCH OAKLAND MI BROADCAST MEDIA
5 HOUR TOTAL
0400 AM HEAVY RAIN 6 NNE DOWNTOWN DETROIT 42.41N 83.01W
07/08/2016 M2.99 INCH WAYNE MI ASOS
4 HOUR TOTAL AT DETROIT CITY AIRPORT /KDET/
0400 AM HEAVY RAIN WEST BLOOMFIELD 42.57N 83.38W
07/08/2016 M1.44 INCH OAKLAND MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN OXFORD 42.82N 83.25W
07/08/2016 M2.32 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 1 E CLARKSTON 42.74N 83.40W
07/08/2016 M2.79 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 NE ROSEVILLE 42.53N 82.91W
07/08/2016 M2.26 INCH MACOMB MI COCORAHS
4 HOUR TOTAL
0400 AM HEAVY RAIN GOODRICH 42.92N 83.51W
07/08/2016 M1.44 INCH GENESEE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN GROSSE POINTE FARMS 42.40N 82.89W
07/08/2016 M2.41 INCH WAYNE MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 NW MACOMB TOWNSHIP 42.70N 82.96W
07/08/2016 M1.10 INCH MACOMB MI TRAINED SPOTTER
4 HOUR TOTAL
0400 AM HEAVY RAIN RICHMOND 42.81N 82.75W
07/08/2016 M1.57 INCH MACOMB MI CO-OP OBSERVER
4 HOUR TOTAL
0400 AM HEAVY RAIN 1 ESE DAVISBURG 42.75N 83.52W
07/08/2016 M3.51 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 2 S ORTONVILLE 42.82N 83.44W
07/08/2016 M3.34 INCH OAKLAND MI COCORAHS
5 HOUR TOTAL
0400 AM HEAVY RAIN 3 W ORTONVILLE 42.86N 83.51W
07/08/2016 M2.21 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL IN GROVELAND TWP
0400 AM HEAVY RAIN BLOOMFIELD HILLS 42.58N 83.25W
07/08/2016 M1.67 INCH OAKLAND MI CO-OP OBSERVER
5 HOUR TOTAL
0400 AM HEAVY RAIN ROYAL OAK 42.51N 83.15W
07/08/2016 M1.83 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL
0555 AM HEAVY RAIN ROSEVILLE 42.51N 82.94W
07/08/2016 M2.99 INCH MACOMB MI TRAINED SPOTTER
0700 AM HEAVY RAIN 1 N WHITMORE LAKE 42.44N 83.75W
07/08/2016 M2.30 INCH LIVINGSTON MI CO-OP OBSERVER
24 HOUR TOTAL
&&
DTLocal storm report, Jul 8, 12:26 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HEAVY RAIN N LIVONIA 42.40N 83.37W
07/08/2016 M1.88 INCH WAYNE MI TRAINED SPOTTER
RAINFALL TOTAL OVER THE PAST 14 HRS.
&&
DELLIOTTSpecial weather statement, Jul 8, 1:43 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
243 PM EDT FRI JUL 8 2016
MIZ047-082000-
MIDLAND MI-
243 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 400 PM
EDT...
AT 242 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CLARE TO NEAR LAKEVIEW. MOVEMENT WAS EAST AT
40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PLEASANT VALLEY AROUND 335 PM EDT.
MIDLAND AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...NORTH
BRADLEY...LAPORTE...GORDONVILLE...HOPE...AVERILL...PORTER TOWNSHIP
AND BOMBAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4381 8461 4381 8437 4383 8436 4383 8417
4348 8417 4348 8437 4347 8461
TIME...MOT...LOC 1842Z 260DEG 36KT 4389 8472 4340 8526
DRKWaterspout, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi
- When
- July 8, 2:20 PM EST to 2:22 PM EST
- Where
- Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, 3.81 mi NE of Pinconning to 4.95 mi NE of Pinconning
- Reported by
- NWS Storm Survey
- Coordinates
- 43.889, -83.916
Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi
- When
- July 8, 3:00 PM EST to 3:10 PM EST
- Where
- Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
- Measured
- 43 kt (49 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.810, -83.720
Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi
- When
- July 8, 3:02 PM EST
- Where
- Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, 5.28 mi WNW of Saginaw River Mouth
- Measured
- 37 kt (43 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.690, -83.920
Marine Thunderstorm Wind, Harbor Beach to Port Sanilac Mi
- When
- July 8, 4:50 PM EST
- Where
- Harbor Beach to Port Sanilac Mi forecast zone, 30.13 mi S of Harbor Beach
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.420, -82.540
Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi
- When
- July 8, 4:50 PM EST
- Where
- Port Sanilac to Port Huron Mi forecast zone, 0.85 mi SE of Port Sanilac
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.420, -82.540
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, July 8 to 9, 20163 deaths · 1.5 in hail · 39 events
- Hail and Damaging Winds in Tennessee, July 8, 2016$368,000 · 1.75 in hail · 125 events
- Hail and Damaging Winds in Michigan, July 8, 2016$4.4 million · 3 in hail · 26 events
- Flash Flooding in New York, July 8, 2016$5.0 million · 2 events
- Hail and Damaging Winds in North Carolina, July 8, 20161 injured · $580,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$177,000 · 1.75 in hail · 36 events
- Damaging Winds in Virginia, July 8, 2016$339,000 · 60 kt wind · 18 events
- Damaging Winds in Georgia, July 8 to 9, 2016$141,000 · 60 kt wind · 17 events
- Damaging Winds in Indiana, July 8, 2016$130,000 · 52 kt wind · 18 events
- Flash Flooding and Flood in Kentucky, July 8, 2016$114,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in North Carolina, July 8, 2016$81,000 · 1 in hail · 21 events
- Flash Flooding and Flooding in Kentucky, July 8, 2016$60,000 · 55 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650580, 650581, 650584, 650582, 650583.